Supplementation

The Myth of Bodybuilding Supplement Side Effects

Sharing is caring!

Are the myths and rumors about bodybuilding side effects true? Should you be concerned if you

Bodybuilding Supplements

regularly are taking lots of products about how it will affect your long-term health?

Since this is a topic that I have wondered about as well, be assured that it was not taken lightly. Many people, like myself, that have been involved in the fitness industry for such a long time sometimes worry about all of the things we ingest. Things are much different now compared to a decade or more ago. There is much more due diligence and testing done by many of the top name suppliers along with medical studies and research.

Of course you shouldn’t just assume that everything is fine and dandy. Everyone should take into consideration the concept of bodybuilding supplement side effects and read labels carefully. But, right now let’s focus on some of the myths versus actual concerns you should have.

The Big Myths

Small Penis – This goes right along with issues for sexual performance and sex drive. Where did this idea come from? Basically it is linked to steroids and the idea of using excess testosterone. By doing that you tend to screw up your own body’s ability to produce testosterone which will mess up your sex drive. While your penis won’t actually become smaller, not being able to get a good erection will basically have the same affect. The important take-a-way from this is don’t take steroids. They do have real side effects and most of us don’t consider them supplements because they are drugs.

Creatine causes kidney damage – Plenty of people have been concerned about how Creatine will affect them in the long term. This supplement is incredibly popular and has been studied intensively. It is safe and non-toxic for people with healthy kidneys.

Real Side Effects

There are some real considerations for supplements that people should be aware of. For example, Creatine tends to make you dehydrated. Of course that is because it pushes water into your cells which simply means you need more water at regular intervals. It can also cause cramping (due to dehydration).

For some people with sensitive stomachs, certain things like whey protein can cause diarrhea. Certain people might be sensitive to nitric oxide and can get headaches or nausea. Too much caffeine from thermogenic supplements (fat burners) can make you nervous and cause heart palpitations (which can occur with too much coffee or other caffeine drinks).

But these are expected side-effects that are clearly listed on the warning label because some people can be more sensitive to what is them; not everyone.

The Bottom Line

The myths about bodybuilding supplement side effects should be ignored. What is important to understand is any real risks you might have in the form of a negative reaction to a product, which is similar to taking any medicine or trying new foods.

When you start taking Creatine, for example, start with a small dose and see how you feel. Obviously if it makes you nauseous then don’t keep taking it. By the same token, always read the labels to see what possible side effects might be. It is just like taking new medicine or any other substance. Some people end up being more sensitive to something that is harmless to others…just like me when I eat too much guacamole.

Sharing is caring!